Louisiana, 2001

Damaging Wind in Louisiana, March 3, 2001

March 3, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 3, 9:45 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 3, 9:45 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
945 AM CST SAT MAR 3 2001

A SIGNIFICANT HEAVY RAIN EVENT DEVELOPED OVERNIGHT ACROSS PORTIONS
OF SE LA...ECNTRL LA AND S MS.  IN A NARROW BAND FROM
ST-JOHN-THE-BAPTIST AND ST CHARLES PARISHES NORTHEAST ACROSS ST
TAMMANY PARISH INTO PEARL RIVER RAINFALL AMOUNTS OF 4 TO 6 INCHES
FELL. FLOODING HAS BEEN REPORTED IN SOME PORTIONS OF ST TAMMANY
PARISH AND PEARL RIVER. SOME RIVERS ARE ALREADY IN FLOOD OR WILL BE
GOING INTO FLOOD WITHIN A FEW DAYS.  MUCH OF THE AREA RECEIVED ONE
TO THREE INCHES OF RAIN IN THE PAST 24 HOURS.  CURRENTLY  A BROAD
AREA OF SHOWERS AND TSTMS IS MOVING NORTHEASTWARD ACROSS EXTREME SE
LA AND COASTAL MS.  THERE IS A TEMPORARY BREAK BETWEEN THIS AREA OF
SHOWERS AND THE NEXT UPSTREAM AREA OF SHOWERS/TSTMS OVER SW AND
SCNTRL LA STRETCHING SWD INTO THE GULF.

AT 12Z UPPER AIR ANALYSES SHOWED A STRONG NEGATIVELY TILTED 500 MB
TROF ALONG THE RIO GRANDE RIVER ACCELERATING NEWD. THIS IS IN
RESPONSE TO THE DIGGING H5 TROF OVER THE GREAT BASIN. THE SURFACE
LOW IS CONTINUING TO DEVELOP JUST SOUTHEAST OF SABINE PASS . THIS
LOW SHOULD MOVE NEWD AND DEEPEN INTO S MS BY LATE TODAY. LATEST MSAS
DATA INDICATED INCREASING MOISTURE CONVERG AND MAX 3 HOUR PRES FALLS
MOVING ENE INTO CENTRAL AND ECNTRL LA. THUS OVER THE NEXT FEW HOURS
ANOTHER AREA OF MODERATE TO LOCALLY HEAVY RAIN SHOULD INVADE THE
REGION FROM THE W AND SW. PW'S OF 1.5 INCHES AND HIGHER...K-VALUES
GREATER THAN 32 AND THETA E VALUES GREATER THAN 330 ALONG WITH
DIVERGENCE SUGGEST ADDITIONAL HEAVY RAINS OF 1 TO 3 INCHES MAY FALL
DURING THE NEXT 4 TO 8 HOURS. PRECIP SHOULD DIMINISH FROM THE WEST
THIS AFTN AND END EARLY TONIGHT AS THE UPPER TROF MOVES OUT TO THE
ENE.

AS FOR MARINE..SMALL CRAFT ADVISORIES FOR SE LA AND MS COASTAL
WATERS ARE IN EFFECT.

.NEW...SMALL CRAFT ADVISORY IN EFFECT KPQL - K7R4.
LA...FFA ALL PARISHES IN SE LOUISIANA REMAINDER OF TODAY.
MS...FFA MSZ068>071-077-080>082 REAMAINDER OF TODAY.

05

In the hours before

Special weather statement, Mar 3, 10:20 AM CST, 3 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 AM CST SAT MAR 3 2001

.SYNOPSIS...A LOW PRESSURE SYSTEM STRENGTHENING JUST SOUTH OF SABINE
PASS WILL MOVE NORTHEAST ACROSS SOUTHERN LOUISIANA INTO SOUTHERN
MISSISSIPPI BY LATE THIS AFTERNOON. A STRONG DISTURBANCE ALOFT OVER
THE LOWER RIO GRANDE VALEY WILL MOVE NORTHEAST THIS AFTERNOON AND
TONIGHT.  AIRMASS REMAINS UNSTABLE AND NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON WITH
PRECIPITATION ENDING FROM THE WEST BY LATE THIS AFTERNOON OR
EVENING.

...THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE
AREA THROUGH THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME LOCALLY
SEVERE WITH THE MAIN THREAT OF SEVERE WEATHER BEING LARGE
HAIL.

...HEAVY RAIN/FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST AND EAST-CENTRAL
LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. MOST OF EAST-CENTRAL
AND SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST MISSISSIPPI RECEIVED 1
TO 3 INCHES OF RAIN IN THE PAST 24 HOURS. WITH SATURATED SOILS
ADDITIONAL HEAVY RAINS IN A SHORT PERIOD OF TIME MAY CAUSE FLOODING.

RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN A FEW LOCATIONS.

...ACTIONS...
STORM SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE
SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
March 3, 1:35 PM CST
Where
St. Tammany County, Slidell
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
30.267, -89.783

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236258.